Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The space of $(\psi,\gamma)$-additive mappings on semigroups


Authors: Valerii A. Faiziev, Themistocles M. Rassias and Prasanna K. Sahoo
Journal: Trans. Amer. Math. Soc. 354 (2002), 4455-4472
MSC (2000): Primary 20M15, 20M30, 39B82.
DOI: https://doi.org/10.1090/S0002-9947-02-03036-2
Published electronically: July 2, 2002
MathSciNet review: 1926883
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we introduce the concept of $(\psi,\gamma)$-pseudoadditive mappings from a semigroup into a Banach space, and we provide a generalized solution of Ulam's problem for approximately additive mappings.


References [Enhancements On Off] (What's this?)

  • 1. J. Aczél and J. Dhombres, Functional Equations in Several Variables. Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge, 1989.MR 90h:39001
  • 2. J. Baker, The stability of the cosine equation, Proc. Amer. Math. Soc. 80 (1980), 411-416.MR 81m:39015
  • 3. C. Borelli and G. L. Forti, On a general Hyers-Ulam stability result , J. Math. and Math. Sci. 18 (1995), 229-236.MR 96c:39019
  • 4. V. A. Fa{\u{\i}}\kern.15emziev, Pseudocharacters on free products of semigroups, Funkts. analiz. i ego priloz. 21 (1987), 86-87; English transl., Funct. Anal. Appl. 21 (1987), 77-79. MR 88e:20054
  • 5. V. A. Fa{\u{\i}}\kern.15emziev, Pseudocharacters on free group and some groups constructions, Uspehi Mat. Nauk. 43 (1988), 225-226; English transl., Russian Math. Surveys 43 (1988), no. 5, 219-220.MR 90a:20047
  • 6. V. A. Fa{\u{\i}}\kern.15emziev, On the space of pseudocharacters of the free product of semigroups, Matem. Zametki 52 (1992), 126-137; English transl., Math. Notes 52 (1992), 1255-1264. MR 93m:20087
  • 7. V. A. Fa{\u{\i}}\kern.15emziev, Pseudocharacters on free group, Izvestya Russ. Ak. Nauk Ser. Matem. 58 (1994), 121-143; English transl., Russian Acad. Sci. Izv. Math. 44 (1995), 119-141. MR 95b:20041
  • 8. V. A. Fa{\u{\i}}\kern.15emziev, Pseudocharacters on free semigroups, Russian Journal of Math. Physics 3 (1995), 191-206.MR 96h:20108
  • 9. V.A. Fa{\u{\i}}\kern.15emziev, Pseudocharacters on a class of extension of free groups, New York Journal of Math. 6 (2000), 135-152.MR 2001k:39048
  • 10. I. Fenyö, Osservazioni su alcuni teoremi di D.H.Hyers, Istit. Lombardo Accad. Sci. Lett. Rend. A 114 (1980), 235-242. MR 85a:39008
  • 11. G. L. Forti, Remark 11 in: Report of the 22nd Internat. Symposium on Functional Equations, Aequationes Math. 29 (1985), 90-91.
  • 12. G. L. Forti, Hyers-Ulam stability of functional equations in several variables, Aequationes Math. 50 (1995), 143-190.MR 96i:39003
  • 13. Z. Gajda, On stability of additive mappings, Internat. J. Math. and Math. Sci. 14 (1991), 431-434. MR 92e:39029
  • 14. P. de la Harpe and M. Karoubi, Représentations approchées d'un groupe dans une algèbre de Banach, Manuscripta Math. 22 (1977), 297-310.MR 58:16948
  • 15. D. H. Hyers, On the stability of the linear functional equation, Proc. Nat. Acad. Sci. USA 27 (1941), 222-224.MR 2:315a
  • 16. D. H. Hyers, The stability of homomorphisms and related topics In: Global Analysis- Analysis on Manifolds (ed. Th. M. Rassias), Teubner-Texte zur Math., Leipzig, 1983, pp. 140-153.MR 86a:39004
  • 17. D. H. Hyers and S. M. Ulam, On approximate isometries, Bull. Amer. Math. Soc. 51 (1945), 288-292.MR 7:123f
  • 18. D. H. Hyers and S. M. Ulam, Approximate isometries of the space of continuous functions, Ann. of Math. 48 (1947), 285-289.MR 8:588b
  • 19. D. H. Hyers and Th. M. Rassias, Approximate homomorphisms, Aequationes Math. 44 (1992), 125-153.MR 93i:39007
  • 20. D. H. Hyers, G. Isac and Th. M. Rassias, Topics in Nonlinear Analysis and Applications, World Scientific Publ. Co. Singapore/New Jersey/London, 1997.MR 98g:47001
  • 21. D. H. Hyers, G. Isac and Th. M. Rassias, Stability of Functional Equations in Several Variables. Birkhäuser, Boston/Basel/Berlin, 1998.MR 99i:39035
  • 22. G. Isac and Th. M. Rassias, On the Hyers-Ulam stability of $\psi$-additive mappings, Journal of Approximation Theory 72 (1993), 131-137.MR 94b:39043
  • 23. G. Isac and Th. M. Rassias, Stability of $\psi$-additive mappings: Applications to nonlinear analysis, Internat. J. Math. and Math. Sci. 19 (1996), 219-228.MR 96m:47114
  • 24. D. Kazhdan, On $\varepsilon$-representations, Israel J. Math. 43 (1982), 315-323.MR 84h:22011
  • 25. Th. M. Rassias, On the stability of the linear mapping in Banach spaces, Proc. Amer. Math. Soc. 72 (1978), 297-300.MR 80d:47094
  • 26. Th. M. Rassias, Problem 16, in : Report of the $27^{th}$ Internat. Symposium on Functional Equations, Aequationes Math. 39 (1990), 309.
  • 27. Th. M. Rassias, On a modified Hyers-Ulam sequence, J. Math. Anal. Appl. 158 (1991), 106-113.MR 92d:46046
  • 28. S. M. Ulam, A Collection of Mathematical Problems. Interscience Publ., New York, 1960.MR 22:10884

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20M15, 20M30, 39B82.

Retrieve articles in all journals with MSC (2000): 20M15, 20M30, 39B82.


Additional Information

Valerii A. Faiziev
Affiliation: Tver State Agricultural Academy, Tver Sakharovo, Russia
Address at time of publication: Tereshkova Sq. 47/27–43, Tver 170037, Russia
Email: valeriy.fayziev@tversu.ru

Themistocles M. Rassias
Affiliation: Department of Mathematics, National Technical University of Athens, Zografou Campus, 15780 Athens, Greece
Email: trassias@math.ntua.gr

Prasanna K. Sahoo
Affiliation: Department of Mathematics, University of Louisville, Louisville, Kentucky 40292
Email: sahoo@louisville.edu

DOI: https://doi.org/10.1090/S0002-9947-02-03036-2
Keywords: Banach spaces, free group, metabelian group, metric group, semigroup, semidirect product of semigroups, stability, wreath product, $(\psi, \gamma)$--quasiadditive mapping, $(\psi, \gamma)$--pseudoadditive mapping.
Received by editor(s): November 20, 2000
Received by editor(s) in revised form: November 5, 2001
Published electronically: July 2, 2002
Dedicated: Dedicated to the memory of Maria
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society